MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX55CM W/130CM HYDR NIT SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX55CM W/130CM HYDR NIT SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-35541-HPHNL
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "picc kinked.On removal 2 kinks found on the part of picc that was inside vessel." the patient did not receive their full antibiotics, so the device had to be replaced.There was no patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "picc kinked.On removal 2 kinks found on the part of picc that was inside vessel." the patient did not recieve their full antibiotics, so the device had to be replaced.There was no patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned a 1-lumen picc catheter for analysis.Signs of use were observed on the catheter body.Visual analysis revealed one distinct kink towards the distal end of the catheter body.Continuous bends were also observed across the catheter body.Microscopic examination confirmed the damage.No other defects or anomalies were observed.The kinks measured 58mm and 72mm from the juncture hub.The catheter body length measured 18.94" , which is not within the specification limits of 21.99"-22.49" per catheter product drawing.It can be assumed between 3.05"-3.55" of the distal end of the catheter was trimmed.The catheter body outer diameter measured 0.056", which is within the specification limits of 0.054"-0.057" per the catheter body extrusion product drawing.A lab inventory syringe filled with water was attached to the extension line and flushed.There was a significant blockage of biomaterial within the catheter body.The blockage was removed and the catheter flushed as normal.Performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a lab inventory guide wire (outer diameter measured 0.018") was inserted through the distal lumen.Minor resistance was encountered at the location of the kinking.Performed per ifu statement, "if 130 cm guidewire is used, insert soft tip of the guidewire through peel-away sheath to desired depth.Thread catheter over guidewire and advance catheter over guidewire to final indwelling position using image guidance or fluoroscopy." a device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.Power injector equipment may not prevent over pressurizing an occluded or partially occluded catheter." the ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report of a kinked catheter was confirmed through investigation of the returned sample.Visual analysis revealed two kinks along the catheter body.Resistance was noted at the kinking when passing a lab inventory guidewire through the catheter.Despite the damage, the catheter met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report that the damage was observed during use and evaluation of the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI PICC 1L 4FRX55CM W/130CM HYDR NIT SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24344132
Report Number9680794-2026-00108
Device Sequence Number18619845
Product Code LJS
UDI-Device Identifier10801902215748
UDI-Public(01)10801902215748(11)250828(17)270731(10)33F25E0355(21)
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPR-35541-HPHNL
Device Lot Number33F25E0355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown